Alert archive / California / Wind Advisories in 2024
Wind Advisory 21, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 12, 2024, 2:05 PM PST. It took effect at Dec 13, 2024, 4:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2024, 2:05 PM PST (22:05 UTC)
- In effect from
- Dec 13, 2024, 4:00 PM PST
- Expired
- Dec 14, 2024, 1:38 PM PST
- In force
- 22 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
333 WWUS76 KSTO 122205 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 205 PM PST Thu Dec 12 2024 CAZ015>018-131400- /O.NEW.KSTO.WI.Y.0021.241214T0600Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Marysville/Yuba City, Sacramento, Redding, Red Bluff, Chico, Fairfield/Suisun, and Oroville 205 PM PST Thu Dec 12 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM FRIDAY TO NOON PST SATURDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Carquinez Strait and Delta, Central Sacramento Valley, Northern Sacramento Valley, and Southern Sacramento Valley. * WHEN...From 10 PM Friday to noon PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/sto/ EK
8 follow-up statements
348 WWUS76 KSTO 131021 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 221 AM PST Fri Dec 13 2024 CAZ019-140000- /O.EXA.KSTO.WI.Y.0021.241214T0600Z-241214T2000Z/ Northern San Joaquin Valley- Including the cities of Modesto and Stockton 221 AM PST Fri Dec 13 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Northern San Joaquin Valley. * WHEN...From 10 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ015>018-140000- /O.CON.KSTO.WI.Y.0021.241214T0600Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Fairfield/Suisun, Redding, Sacramento, Oroville, Marysville/Yuba City, Red Bluff, and Chico 221 AM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST SATURDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Carquinez Strait and Delta, Central Sacramento Valley, Northern Sacramento Valley, and Southern Sacramento Valley. * WHEN...From 10 PM this evening to noon PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ DA
899 WWUS76 KSTO 132115 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 115 PM PST Fri Dec 13 2024 CAZ066-141430- /O.EXB.KSTO.WI.Y.0021.241214T0000Z-241214T2000Z/ Northeast Foothills/Sacramento Valley- Including the cities of Paradise 115 PM PST Fri Dec 13 2024 ...WIND ADVISORY IN EFFECT FROM 4 PM TODAY UNTIL NOON PST SATURDAY... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Northeast Foothills/Sacramento Valley. * WHEN...From 4 PM today until noon PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ015>019-141430- /O.EXT.KSTO.WI.Y.0021.241214T0000Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Red Bluff, Redding, Modesto, Fairfield/Suisun, Marysville/Yuba City, Sacramento, Stockton, Chico, and Oroville 115 PM PST Fri Dec 13 2024 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM TODAY UNTIL NOON PST SATURDAY... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Carquinez Strait and Delta, and Sacramento Valley. * WHEN...From 4 PM today until noon PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KF
621 WWUS76 KSTO 132252 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 252 PM PST Fri Dec 13 2024 CAZ015>019-066-141400- /O.CON.KSTO.WI.Y.0021.241214T0000Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Including the cities of Marysville/Yuba City, Redding, Sacramento, Fairfield/Suisun, Red Bluff, Oroville, Stockton, Modesto, Paradise, and Chico 252 PM PST Fri Dec 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TODAY UNTIL NOON PST SATURDAY... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Carquinez Strait and Delta, Sacramento Valley, Northeast Foothills, and Northern San Joaquin Valley. * WHEN...From 4 PM PST today until noon PST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ NR
709 WWUS76 KSTO 141014 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 214 AM PST Sat Dec 14 2024 CAZ015>019-066-142000- /O.CON.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Including the cities of Fairfield/Suisun, Chico, Redding, Stockton, Modesto, Oroville, Sacramento, Marysville/Yuba City, Paradise, and Red Bluff 214 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Carquinez Strait and Delta, Central Sacramento Valley, Northeast Foothills/Sacramento Valley, Northern Sacramento Valley, Northern San Joaquin Valley, and Southern Sacramento Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected over the northern Sacramento Valley, with gusts to 55 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ EK
703 WWUS76 KSTO 141531 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 731 AM PST Sat Dec 14 2024 CAZ015>019-066-142000- /O.CON.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Including the cities of Sacramento, Stockton, Redding, Fairfield/Suisun, Paradise, Red Bluff, Modesto, Chico, Marysville/Yuba City, and Oroville 731 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 20 to 30 mph with gusts 40 to 55 mph expected. * WHERE...Carquinez Strait and Delta, Northeast Sierra Foothills, Sacramento Valley, and the northern San Joaquin Valley. * WHEN...Until noon PST today. * IMPACTS...Gusty winds will blow around unsecured objects, including holiday decorations. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected over the northern Sacramento Valley, with gusts to 55 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KF
604 WWUS76 KSTO 141750 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 950 AM PST Sat Dec 14 2024 CAZ067-142000- /O.EXA.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/ Motherlode- Including the cities of Grass Valley and Jackson 950 AM PST Sat Dec 14 2024 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... * WHAT...South winds 20 to 30 mph with gusts 40 to 55 mph. * WHERE...Motherlode. * WHEN...Until noon PST today. * IMPACTS...Strong winds will blow around unsecured objects, blow down weakened trees and powerlines. A few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected over the foothills, with locally higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ015>019-066-142000- /O.CON.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/ Northern Sacramento Valley-Central Sacramento Valley-Southern Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley- Including the cities of Sacramento, Stockton, Redding, Fairfield/Suisun, Paradise, Red Bluff, Modesto, Chico, Marysville/Yuba City, and Oroville 950 AM PST Sat Dec 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Southeast winds 20 to 30 mph with gusts 40 to 55 mph expected. * WHERE...Carquinez Strait and Delta, Central Sacramento Valley, Northeast Foothills/Sacramento Valley, Northern Sacramento Valley, Northern San Joaquin Valley, and Southern Sacramento Valley. * WHEN...Until noon PST today. * IMPACTS...Strong winds will blow around unsecured objects, blow down weakened trees and powerlines. A few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected over the foothills, with locally higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KF
216 WWUS76 KSTO 141947 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1147 AM PST Sat Dec 14 2024 CAZ015-018-142100- /O.EXP.KSTO.WI.Y.0021.000000T0000Z-241214T2000Z/ Northern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, and Fairfield/Suisun 1147 AM PST Sat Dec 14 2024 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Winds have trended below advisory criteria over these areas. Winds will remain gusty through the afternoon. $$ CAZ016-017-019-066-067-150000- /O.EXT.KSTO.WI.Y.0021.000000T0000Z-241215T0000Z/ Central Sacramento Valley-Southern Sacramento Valley-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Sacramento, Stockton, Grass Valley, Jackson, Paradise, Modesto, Chico, Marysville/Yuba City, and Oroville 1147 AM PST Sat Dec 14 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 40 to 50 mph. * WHERE...Carquinez Strait and Delta, central and southern Sacramento Valley, the northern San Joaquin Valley, and adjacent Sierra foothills * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Strong winds will blow around unsecured objects, blow down weakened trees and powerlines. A few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected over the foothills, with locally higher gusts PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at www.weather.gov/sto/ KF
774 WWUS76 KSTO 142138 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 138 PM PST Sat Dec 14 2024 CAZ016-017-019-066-067-142245- /O.CAN.KSTO.WI.Y.0021.000000T0000Z-241215T0000Z/ Central Sacramento Valley-Southern Sacramento Valley-Northern San Joaquin Valley-Northeast Foothills/Sacramento Valley-Motherlode- Including the cities of Sacramento, Stockton, Grass Valley, Jackson, Paradise, Modesto, Chico, Marysville/Yuba City, and Oroville 138 PM PST Sat Dec 14 2024 ...WIND ADVISORY IS CANCELLED... Winds have dropped below advisory criteria, but will remain breezy through the afternoon. $$ For more information, visit us at www.weather.gov/sto/ KF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 2:47 AM PST, 11 hours 18 minutes earlier.
Area forecast discussion, Dec 12, 2:47 AM PST, 11 hours 18 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 247 AM PST Thu Dec 12 2024 .SYNOPSIS... An active weather pattern is expected to persist through early next week bringing moderate travel impacts from rounds of mountain snow, rain, and breezy winds. .DISCUSSION... Our dry spell has come to an end with rain ongoing over the western half of the Central Valley with snow expected over the mountains through much of tomorrow. Early this morning will see the heaviest period of rain, mainly over the western portions of the Valley with periods of moderate to heavy snow over the Sierra throughout the remainder of the morning. This is the first of several waves of active precipitation from now into early next week, with light precipitation bridging the periods of heavier rain/snow rates. Now through early Friday morning will be the first bulk of precipitation with 0.50-1.00" expected for the Valley and 1.00-2.25" over the mountains and Northern Sacramento Valley. Snow is ongoing across the Coastal Range with chain controls being observed across various highways crossing higher terrain. A Winter Advisories are in effect for the mountains of Shasta County down to around to 3500 feet for snow accumulations of 4 to 9 inches and the West Slope Northern Sierra Nevada/Western Plumas County/Lassen Park counties for snow accumulations of 6 to 12 inches above 5000 feet, locally higher over peaks. Travel will be difficult at times with hazardous conditions affecting the morning commute and lesser so with the afternoon commute. There will be brief lull in hazardous conditions with only light precipitation expected early Friday morning with the next wave of heavier precipitation expected Friday late morning through early Sunday morning. Snow levels on Friday will be around 4000-5000 feet, up to 6000 feet south of Hwy. 50. On Saturday, snow levels remain relatively the same with the areas south of 50 being closer to 5500 by Saturday afternoon. Totals with this wave are 0.75-2.50" in the Valley north of I-80 increasing as you move northward and 0.25-0.75" in the Valley south of I-80. The mountains, foothills, and Northern Sacramento Valley is forecasted to see 1.00-4.00", up to 7 inches across northwestern Shasta county. Saturday morning will be the heaviest period of this stretch, highest north of I-80. Snow with this wave will be heavier than the first and see several periods of heavy snow at times. Totals from Friday AM to Sunday AM for the Sierra above 5000 feet are 12 to 24 inches, up to 3-4 feet along the higher peaks. For Shasta county, the mountains will see 1 to 3 feet up to 5 feet along the higher peaks. Snow- covered roads, chain controls, and travels delays will likely result in very difficult travel at times. For Shasta county, models show a 50-90% chance of 12 inches or greater of accumulated snowfall over the mountains. For the Sierra, there is 50-80% chance of 18 inches above 5000 feet. As we wind down with the current event, we will provide updates to the winter headlines to cover the next wave of snow for this weekend. Lastly, strong winds will accompany our active weather beginning in earnest Friday morning over the northeastern foothills and Burney Basin and then spreading to the rest of the Valley and Sierra on Saturday. On Friday, there is a 30-65% chance of gusts greater than 40 MPH across the northeastern foothills and Northern Sacramento Valley. Saturday will chances expand to much of the forecast area with around a 50-90% chance, highest over the Sierra crest and northeastern foothills. The EC Extreme Forecast Index supports the development of stronger winds in the Valley as well with an above normal wind forecast projected for the Central Valley and adjacent foothills. As we continue through the event, we will evaluate the need for any wind headlines with further updates to the forecast. Sunday morning will see everything taper off, outside of lingering showers over the Sierra. This will be a more substantial lull with the next round of active weather beginning on Monday late morning. Afternoon highs will be fairly consistent with 50s in the Valley and 30s to 40s across the mountains to foothills respectively. .EXTENDED DISCUSSION (Monday THROUGH Thursday)... Another Pacific frontal system progged to move through interior NorCal Monday into Tuesday. Widespread precipitation and some gusty wind expected, but overall QPF looks less than the previous weekend storm. Snow levels begin around 3500-5000 feet Monday, rising to 4500-5500 feet Tuesday morning with potential snow advisory amounts. Drying weather Tuesday with warmer temperatures into Thursday with some locally gusty north to east wind as upper ridging builds inland && .AVIATION... Widespread MVFR with areas IFR and lcl LIFR obscuring trrn next 24 hrs. Snow levels 4000-4500 feet. Sfc wind mainly at or below 12 kts in Central Vly with lcl gusts to 20 kts. Areas of S-SW wind gusts up to 35 kts over higher trrn. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM PST this afternoon for Burney Basin / Eastern Shasta County-Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:40 PM PST | Winter Storm Warning | STO | 56 hr |
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.